MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVAK STYLE 2); CONTOURED CARVING BLOCK IMPLANT

IMPLANTECH ASSOCIATES, INC. POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVAK STYLE 2); CONTOURED CARVING BLOCK IMPLANT
Model Number N/A
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Methods: included testing of actual/suspected device and review of production records.Results: incorrect labeling.Conclusion: cause traced to manufacturing and quality control deficiency.Summary: investigation involved physical evaluation of the device associated with report.Though device had been separated from original packaging, evidence indirectly supported that device labeled as right side implant had logo imprint and dimensions that correspond to the left side device.The only other product manufactured on the same lot was evaluated and conformed to logo imprint and dimensions of a right side device.Review of device history records and lot distribution records has not identified any evidence to support that there was a product mix-up which involved any other products.If valid, the scope of this issue is currently limited to the one device associated with this report.The results are recorded as incorrect labeling as evidence suggests a left side device was labeled as a right side device.Implantech attributes cause to a manufacturing error, with a deficiency in the quality control processes as a secondary cause.
 
Event or Problem Description
The patient was scheduled for bilateral placement of pectoral implant.The patient had already been placed under anesthesia, and pockets had been created for the implants.Complainant reported that device labeled as a bnpi2-t-1r was actually a bnpi2-t-1r, therefore they had 2 left side implant.The complainant attempted to use an available back-up device which was a different catalog item, however the difference in dimensions led complainant to decide back-up was not suitable.Complainant terminated the surgery without successful implantation of devices on either right or left side.Complainant reported that patient had successful bilateral implant surgery 12 days after initial surgery attempt.(note: implantech selected "other serious" rather than "required intervention." because implantation of these devices is elective so 2nd surgery to implant devices was not deemed to be required.Nevertheless, the patient having to undergo 2 surgeries to have devices implanted rather than one was deemed by implantech to be an important medical event that qualified as "other serious".).

Brand Name
POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVAK STYLE 2)
Common Device Name
CONTOURED CARVING BLOCK IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key8493235
Report Number2028924-2019-00004
Device Sequence Number1315260
Product Code MIC
UDI-Device IdentifierM724BNPI2T1R1
UDI-PublicM724BNPI2T1R1
Combination Product (Y/N)N
PMA/510(K) Number
K944163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberN/A
Device Catalogue NumberBNPI2-T-1R
Device Lot Number877113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR